MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient underwent percutaneous transluminal angioplasty of the central vein.A 10.0 x 60, 75cm mustang balloon catheter was advanced for dilatation.However, during the procedure, the balloon burst.The procedure was completed with another of same product.No patient complications were reported.
 
Event or Problem Description
It was reported that balloon rupture occurred.The patient underwent percutaneous transluminal angioplasty of the central vein.A 10.0 x 60, 75cm mustang balloon catheter was advanced for dilatation.However, during the procedure, the balloon burst.The procedure was completed with another of same product.No patient complications were reported.It was further reported that the balloon was inflated twice at 12 atmospheres for 30 seconds respectively.
 
Additional Manufacturer Narrative
E1 - initial reporter phone: updated from blank to (b)(6).
 
Additional Manufacturer Narrative
E1 - initial reporter phone: updated from blank to (b)(6).Device evaluated by mfr: the device was received for analysis.A visual examination identified that the balloon was not folded which indicates that it was subjected to positive pressure.A partial balloon circumferential tear was identified located approximately 6mm distal of the proximal balloon sleeve.The balloon material was also torn longitudinally beginning at the circumferential tear and extending for approximately 10mm distally.No other issues were noted with the balloon material.No issues were noted with the shaft, markerbands or tip of the device.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19234272
Report Number2124215-2024-26877
Device Sequence Number6882686
Product Code FGE
UDI-Device Identifier08714729794004
UDI-Public08714729794004
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2024
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0028010765
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer05/08/2024
06/18/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date05/13/2024
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale